Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS Atlanta, GA

May 27, 2014Jefferson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2014, 5:26 PM EDT for Jefferson County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 5:26 PM EDT (21:26 UTC)
Expired
May 27, 2014, 6:15 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:26 PM EDTHAIL 13 Ene Stapletons Crossr, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS52 KFFC 272126
SVRFFC
GAC163-272215-
/O.NEW.KFFC.SV.W.0066.140527T2126Z-140527T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF AVERA...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STAPLETON AND WRENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3315 8226 3304 8228 3302 8255 3314 8258
      3316 8257 3317 8259 3318 8257 3322 8251
      3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2127Z 260DEG 9KT 3313 8247

$$
2 follow-up statements
326 
WWUS52 KFFC 272143
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE MAY 27 2014

GAC163-272215-
/O.CON.KFFC.SV.W.0066.000000T0000Z-140527T2215Z/
JEFFERSON GA-
543 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN JEFFERSON COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM. ALTHOUGH THE STORM HAS WEAKENED 
SOMEWHAT...THIS THUNDERSTORM IS STILL CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 40 MPH OR HIGHER.  THIS 
STORM WAS LOCATED NEAR STAPLETONS CROSSROADS..MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRENS...STELLAVILLE AND MATTHEWS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3315 8226 3304 8228 3303 8251 3307 8251
      3322 8251 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2141Z 275DEG 11KT 3313 8242

$$
902 
WWUS52 KFFC 272207
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT TUE MAY 27 2014

GAC163-272216-
/O.EXP.KFFC.SV.W.0066.000000T0000Z-140527T2215Z/
JEFFERSON GA-
607 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY WILL
EXPIRE AT 615 PM EDT...

ALTHOUGH PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL 
POSSIBLE...THE STORM HAS WEAKENED AND LARGELY MOVED OUT OF THE 
COUNTY AND THE THREAT OF DAMAGING WINDS OR LARGE HAIL HAS PASSED.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3315 8226 3304 8228 3303 8251 3307 8251
      3322 8251 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2206Z 275DEG 11KT 3312 8233

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:09 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 27, 3:09 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE MAY 27 2014

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STORMS THUS FAR THIS AFTERNOON ARE BEHAVING LARGELY AS EXPECTED
WITH MAIN ACTIVITY DEVELOPING ALONG THE LEAD EDGE OF STRATUS DECK
OVER WEST GEORGIA. WILL NEED TO WATCH CLOSELY POTENTIAL FOR
RECOVERY OVER WEST GEORGIA AS BREAKS IN THE CLOUDS UPSTREAM COULD
LEAD TO A RESURGENCE IN CAPE VALUES LATE THIS AFTERNOON.
OTHERWISE...STORMS SHOULD CONTINUE TO PROGRESS EAST THROUGH THIS
EVENING WITH SOUTHERN SECTIONS MORE FAVORED WHERE DEEP LAYER
MOISTURE IS THE MOST PLENTIFUL.

ONCE STORMS DIE OFF LATE THIS EVENING...NOT MUCH IN THE WAY OF
SENSIBLE WEATHER FOR THE OVERNIGHT PERIOD. MODELS HAVE NOT BEEN
DOING A VERY GOOD JOB WRT THE STRATUS DECKS FORMING AND THIS ROUND
OF MODELS SHOWS VERY LITTLE POTENTIAL AS WELL. KEPT SKY GRIDS
HIGHER THAN WHAT MODELS INDICATE BUT STOPPED SHORT OF INCLUDING
LOW OVERCAST FOR NOW.

DEVELOPMENT OR LACK THEREOF OF STRATUS WILL PLAY A SIGNIFICANT
ROLE IN CONVECTIVE POTENTIAL ON WED. IF STRATUS IS UNABLE TO
FORM...WEST GA WILL BE FAVORED FOR MORE ROBUST DEVELOPMENT AS
UPPER LOW SHIFTING EAST CREATES SLIGHT DIFFLUENT PATTERN ALOFT.
THESE STORMS WILL THEN TRANSLATE EAST WITH THE MEAN FLOW WITH GOOD
COVERAGE OF STORMS FROM ATHENS TO MACON FOR THE LATE AFTERNOON
INTO THE EVENING HOURS. JUST CANT RID OURSELVES OF THE MARGINALLY
LARGE LAPSE RATES OR THE COLD POOL ALOFT SO STRONG STORMS WITH
ISOLATED SEVERE WILL REMAIN POSSIBLE THROUGH THE PERIOD.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...
PATTERN STILL LOOKS FAVORABLE FOR TYPICAL SUMMER-LIKE DIURNALLY
DRIVEN CONVECTION THROUGH THE END OF THE WEEK AND THUS CURRENT
FORECAST STILL APPEARS TO BE ON TRACK WITH SOME STRONG TO SEVERE
STORMS POSSIBLE. BY THE BEGINNING OF NEXT WEEK THOUGH...THE
COMBINATION OF THE INFLUENCE OF UPPER RIDGING AND A SFC HIGH MAY
HELP TO SUPPRESS CONVECTION ACROSS PORTIONS OF THE EASTERN HALF OF
THE CWA. THIS AGAIN IS SIMILAR TO THE PREVIOUS FORECAST THINKING
AND HAVE CONTINUED SLIGHTLY LOWER POPS FOR ABOUT HALF OF THE CWA
ON MONDAY AND TUESDAY. THE PREVIOUS DISCUSSION FOLLOWS.

11

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
OVERALL GOOD AGREEMENT AMONG MODEL SOLUTIONS WITH FEATURES OF LONG
TERM. WEAKENING UPPER LOW AND BROAD MOISTURE FIELD WILL SETTLE INTO
THE SOUTHEAST CONUS THROUGH THE REST OF THE WEEK AND ALLOW FOR A
TYPICAL SUMMER-LIKE ACTIVE DIURNAL CONVECTIVE PATTERN. HAVE GONE
WITH GENERAL CHANCE POPS FOR DAYTIME AND SLIGHT POPS OVERNIGHT AS
DISTINGUISHING LOCATIONS OF HIGHER OR LOWER CHANCES IS NEARLY
IMPOSSIBLE SINCE CONVECTIVE INITIATION EACH DAY WILL LIKELY BE
FOCUSED ON WHERE OLD OUTFLOWS OR OTHER BOUNDARIES END UP FROM
PREVIOUS EVENING ACTIVITY...THEN BECOME OUTFLOW DRIVEN AFTER
ACTION GETS GOING. ENVIRONMENT LOOKS TO BE MODERATELY UNSTABLE AND
LITTLE TO NO SHEAR EACH DAY WITH LOW END MID-LEVEL LAPSE RATES.
CAN EXPECT SOME STORMS TO REACH STRONG INTENSITIES AND A FEW COULD
BE SEVERE.

AN UPPER RIDGE LOOKS TO BEGIN TAKING OVER BY LATE SATURDAY INTO
SUNDAY ALONG WITH A BACKDOOR COLD FRONT DRIVEN BY THE SFC HIGH
SLIDING SOUTHWARD ALONG THE EASTERN SEABOARD. THIS MAY SERVE TO
LIMIT INSTABILITY AND CONVECTIVE POTENTIAL IN EASTERN PORTIONS OF
THE AREA INTO EARLY NEXT WEEK. HAVE DECREASED SOME POPS ACCORDINGLY
FOR NOW.

FOR TEMPS...A GENERAL BLEND STILL LOOKING A BIT TOO HIGH FOR LATE
WEEK MAX VALUES GIVEN CLOUD COVERAGE SO BUMPED DOWN A BIT.

BAKER

&&

.AVIATION...
18Z UPDATE...
INFLUX OF LOW LEVEL MOISTURE INCLUDING STRATUS INTO WESTERN
SECTIONS OF GEORGIA HAS RESULTED IN A SLIGHTLY DELAYED START TO
ATL ARE STORMS BUT STILL ACTIVITY WITHIN THE VICINITY AT THIS
HOUR. WILL KEEP TEMPO IN THROUGH 20S FOR ATL AND THEN ACTIVITY
SHOULD BE FOCUSED MORE ON EAST SIDE OF STATE AND AFFECT MCN AND
AHN FOR A LONGER PERIOD OF TIME. OTHERWISE...JUST MVFR IN THE
TEMPO AND VFR FOR THE BALANCE OF THE NIGHT WITH A REPEAT OF
CONVECTION ON WED WITH PROB30 ADVERTISED.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  88  64  90 /  30  30  30  40
ATLANTA         69  85  68  88 /  20  30  30  40
BLAIRSVILLE     60  80  58  84 /  20  30  20  40
CARTERSVILLE    65  85  63  88 /  20  40  30  40
COLUMBUS        69  86  67  89 /  30  40  40  40
GAINESVILLE     66  85  66  87 /  20  30  30  40
MACON           67  87  64  89 /  30  40  40  40
ROME            65  84  63  88 /  20  40  30  40
PEACHTREE CITY  63  85  63  88 /  20  40  30  40
VIDALIA         69  89  70  90 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....11
AVIATION...DEESE
Hazardous weather outlook, May 27, 11:12 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EDT TUE MAY 27 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1112 AM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG STORMS THROUGH THIS AFTERNOON WITH ISOLATED SEVERE
STORMS POSSIBLE...

WEATHER HAZARDS EXPECTED...
STRONG WINDS...HAIL AND FREQUENT LIGHTNING.

DISCUSSION...
SCATTERED THUNDERSTORMS CAN AGAIN BE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA...GENERALLY FROM 2PM THROUGH 10PM. STRONG STORMS
WITH GUSTY WINDS AND HAIL ARE EXPECTED. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WIND AND QUARTER SIZED HAIL. IN
ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY DUE TO MAINLY THE
COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY IN A
LINGERING MOIST AIRMASS. THE AFTERNOON AND EVENING PERIODS LOOK
TO HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME
STRONG AND ISOLATED SEVERE ARE POSSIBLE EACH DAY. THE MAIN THREATS
WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING.

HIGH PRESSURE MAY LIMIT STORM POTENTIAL SUNDAY INTO MONDAY ACROSS
EASTERN PORTIONS OF THE AREA...THOUGH CANNOT RULE OUT A SLIGHT TO
LOW CHANCE THIS FAR OUT IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 27, 3:26 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE MAY 27 2014

GAZ073-083-084-096-097-107-109-271945-
326 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TWIGGS...PULASKI...LAURENS...WILKINSON...BALDWIN...BLECKLEY AND
DODGE COUNTIES UNTIL 345 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO MAGNOLIA...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...LAURENS...WILKINSON...BALDWIN...BLECKLEY
AND DODGE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OCMULGEE PUBLIC FISHING AREA...MAGNOLIA...
GORDON...RIPLEY...MYRICKS MILL...FITZPATRICK...BULLARD...PAULK...
TARVERSVILLE...MARION...PORTER...GOLDSBORO...ROYAL...COLEY STATION
AND CARY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3235 8356 3238 8354 3240 8352 3239 8351
      3242 8348 3248 8349 3252 8354 3263 8354
      3266 8356 3290 8333 3290 8315 3299 8310
      3241 8321
TIME...MOT...LOC 1926Z 253DEG 11KT 3285 8329 3267 8347
          3247 8346
Special weather statement, May 27, 3:39 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT TUE MAY 27 2014

GAZ061-073-074-083-084-095-272015-
339 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WASHINGTON...TWIGGS...WILKINSON...BALDWIN...HANCOCK AND HOUSTON
COUNTIES UNTIL 415 PM EDT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF SHOULDERBONE TO BONAIRE...
MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...WILKINSON...BALDWIN...HANCOCK AND
HOUSTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE IVEY...ALLENTOWN...GORDON...DISTRICT PATH...
RIPLEY...TARVERSVILLE...MYRICKS MILL...FITZPATRICK...DANVILLE...
JEFFERSONVILLE...ALLENWOOD...HARDWICK...SCOTTSBORO...UNDERWOOD AND
PANCRAS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3246 8376 3270 8353 3279 8337 3326 8325
      3326 8323 3328 8323 3331 8315 3334 8314
      3336 8316 3347 8301 3345 8299 3344 8291
      3322 8289 3296 8298 3263 8313 3251 8336
TIME...MOT...LOC 1940Z 238DEG 13KT 3332 8315 3311 8310
          3282 8323 3270 8332 3257 8358
Special weather statement, May 27, 4:10 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT TUE MAY 27 2014

GAZ074-083-084-096-097-272045-
410 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WASHINGTON...TWIGGS...LAURENS...WILKINSON AND BLECKLEY COUNTIES
UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HEBRON TO GOLDSBORO...MOVING NORTHEAST AT
20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...LAURENS...WILKINSON AND BLECKLEY
COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE GOLDSBORO...REBIE...CARY...MCINTYRE...ALLENTOWN...
IRWINTON...DANVILLE...MONTROSE...TOOMSBORO...DEXTER...HEBRON...
NICKLESVILLE...DUDLEY...CHAPPELLS MILL AND TENNILLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3245 8317 3240 8324 3241 8336 3275 8329
      3297 8313 3297 8312 3295 8307 3300 8305
      3301 8275 3279 8286 3276 8295 3271 8296
      3270 8290 3239 8305 3240 8313
TIME...MOT...LOC 2010Z 237DEG 18KT 3291 8303 3273 8317
          3252 8319
Special weather statement, May 27, 4:19 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT TUE MAY 27 2014

GAZ061-062-074-075-272045-
419 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...GLASCOCK AND HANCOCK COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LINTON...MOVING EAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WASHINGTON...WARREN...GLASCOCK AND HANCOCK COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LINTON...
SPARTA...CULVERTON...WARTHEN...HAMBURG STATE PARK...AGRICOLA...
MITCHELL...EDGEHILL...MAYFIELD...BEALL SPRINGS...SHOALS AND JEWELL.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3307 8300 3327 8309 3340 8273 3313 8260
TIME...MOT...LOC 2019Z 254DEG 13KT 3318 8292
Special weather statement, May 27, 4:36 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT TUE MAY 27 2014

GAZ074-076-084-085-097-272100-
436 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WASHINGTON...LAURENS...JOHNSON...WILKINSON AND JEFFERSON COUNTIES
UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDERSVILLE TO HARLOW...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...LAURENS...JOHNSON...WILKINSON AND JEFFERSON
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CHAPPELLS MILL...DUDLEY...NICKLESVILLE...TOOMSBORO...
HEBRON...OCONEE...DEEPSTEP...HARLOW...TUCKERS CROSSROAD...
ROCKLEDGE...MINTER...LOVETT...BREWTON...EAST DUBLIN AND DUBLIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3275 8257 3252 8262 3251 8266 3250 8264
      3247 8264 3246 8269 3244 8269 3247 8313
      3277 8314 3297 8307 3299 8305 3303 8305
      3313 8263 3312 8258 3314 8254
TIME...MOT...LOC 2036Z 270DEG 8KT 3297 8288 3276 8293
          3248 8302
Special weather statement, May 27, 5:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT TUE MAY 27 2014

GAZ075-076-272145-
520 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GLASCOCK AND JEFFERSON COUNTIES UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STAPLETONS CROSSROADS...MOVING NORTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
GLASCOCK AND JEFFERSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE STAPLETONS CROSSROADS...AVERA...
EDGEHILL...STAPLETON...STELLAVILLE...MATTHEWS AND WRENS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8226 3315 8226 3303 8253 3318 8265
      3329 8247 3327 8243 3332 8239 3332 8234
      3319 8224
TIME...MOT...LOC 2120Z 237DEG 11KT 3315 8250

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:18 PM EDTSpecial Weather StatementFFCJefferson27 min
May 26, 8:47 PM EDTSpecial Weather StatementFFCLaurens28 min
May 26, 9:17 PM EDTSpecial Weather StatementFFCMeriwether28 min
May 26, 9:21 PM EDTSpecial Weather StatementFFCTroup39 min
May 26, 10:17 PM EDTSpecial Weather StatementFFCTroup28 min
May 27, 1:57 PM EDTSpecial Weather StatementFFCMonroe33 min
May 27, 2:20 PM EDTSpecial Weather StatementFFCNewton, Rockdale25 min
May 27, 2:27 PM EDTSpecial Weather StatementFFCJones33 min
May 27, 2:36 PM EDTSpecial Weather StatementFFCJones24 min
May 27, 3:06 PM EDTSpecial Weather StatementFFCBleckley, Twiggs24 min
May 27, 3:15 PM EDTSpecial Weather StatementFFCBaldwin30 min
May 27, 3:26 PM EDTSpecial Weather StatementFFCBleckley, Twiggs, Wilkinson19 min
May 27, 3:39 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Twiggs, Wilkinson36 min
May 27, 4:10 PM EDTSpecial Weather StatementFFCBleckley, Washington, Wilkinson35 min
May 27, 4:19 PM EDTSpecial Weather StatementFFCHancock26 min
May 27, 4:36 PM EDTSpecial Weather StatementFFCJohnson, Washington24 min
May 27, 5:20 PM EDTSpecial Weather StatementFFCJefferson25 min
May 27, 6:34 PM EDTSpecial Weather StatementFFCTowns26 min
May 27, 7:27 PM EDTSpecial Weather StatementFFCSumter33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.